Hi my name isXXXXX and I am happy to answer your question.
I'm sorry to hear about Buddy. Typically tramadol has a very wide safety range. Hang on one second while I do the calculation.
are you there
Hello, yes I was just calculating the dosage for your dog.
A 15 pound dog can receive up to 40 mg at a time.
We typically give tramadol every 6-8 hours
He went for an IVDD surgery, he was fine after the surgery and then started going downhil
he was given 90mg per day, would this overdose him and kill him
No. He can have 40 mg per treatment every 6 hours, which is less than what he was prescribed
Unfortunately there are so many complications that can result after surgery. I'm sorry that they weren't able to figure out what went wrong.
he died after he survived the surgery. The first day after surgery he was able to stand, the next day he was falling left and right, the third day he was just laying....he was bloated and shaky and died that night, could it be the tramadol?
Tramadol is a very safe medication. I would suspect it was related to a complication from surgery. Are they going to do a necropsy to determine the cause of death?
no he is already been cremated, what complications since he was fine the following day after the surgery and standing???? did they go into his chest wall by mistake???
have you heard of a dog dying 3 days after IVDD surgery
I'm sorry you are going through this. It must be a very painful and frustrating time for you.
Wish I would have seen this website prior to bringing our dog into this institution. What was supposedto be a non-life threatening operation turned into us watching our dog suffer a slow and painful death.The staff were inexperienced, careless, and were never seemed knowledgeable about the dog's condition orstatus. Serious lack of communication, follow up, and close monitoring his condition. Twice a day we would inform the staff thatsomething was wrong, but they always made up excuses, kept saying this was normal and never seemed really concerned. He eventuallyparalyzed, became delirious, his body bloated and his heart could no longer take it. Til this day the Doctor'scannot give us a reason why this happened. All their supposedly theories and they were "just theories" makeno sense.
so do you have an answer for me of why he could have died???
From what you describe, there are any number of possibilities. It sounds like the surgery was potentially a success in that it relieved compression on the cord allowing him to stand. He could have had something else going on, being an older Daschund, that wasn't picked up on preliminary exams. Unfortunately the only way to know for sure is to have skilled pathologists (like at a teaching hospital) perform a necropsy), and even they can't always determine the answer.
we kept telling them everyday that he is not doing well, and they kept insisting he is fine....until he died
I'm sorry, it sounds like an incredibly awful experience.
You were only trying to do what was best for him, so I hope that you don't blame yourself in anyway. He was lucky to have 7 years with someone that cared about him so much.
But nobody is telling me why he died
Are you sure that 90mg of tramadol did not kill him???
as my research showed it was a very high dose for a 15lb dog
I am going to opt out at this point. I answered your question about tramadol and also said that a proper necropsy is the only hope to determine cause of death. Speculation is not helpful and if your vet, who knows the case best, XXXXX XXXXX up with a good answer, I don't think anyone else will be able to either. Unfortunately surgical complications are not uncommon. I'm sorry they would not listen when they told you he was not doing well. 30mg tramadol at a time is a safe dose. The dosage range is 2-6 mg/kg every 6-8 hours (some people even give it every 4 hours).
I'm sorry I could not help you.